New here and a bit overwhelmed...

iVillage Member
Registered: 07-10-2007
New here and a bit overwhelmed...
15
Mon, 01-11-2010 - 5:45pm

Hello, I am new here.


I used to be on IVillage all the time, but then life got crazy.


Anyway, my 5 year old son was recently diagnosed with ADHD.

Photo Sharing and Video Hosting at Photobucket

Pages

iVillage Member
Registered: 06-10-2007
Mon, 01-11-2010 - 6:02pm

HI, and welcome!
Trust me, we have all been there. Some meds can cause Mood issues when they are leaving the system, it is often referred to as "rebound". Adderall tends to cause rebound in some kids to an excessive degree. You could give it a few more days to let his body adjust, or possibly speak to the Psychiatrist about changing meds. Sorry to say that is the only thing that worked for us.


Hang in there, and keep in mind, there is no one med for every kid, it is trial and error, and sometimes trying many meds, at many dosages before finding the right one.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 01-11-2010
Mon, 01-11-2010 - 6:18pm

Dont know about medication, but just want to say your son shouts, screams and takes his frustrations out on you because he knows you love him no matter what. I know it is difficult, sometimes thankless and frustrating but theres nothing else for it. We love our kids all day every day even if we dont like them very much! I hope it all works out for you and your son, I'll keep my fingers crossed for you.


My 6 year old son started on ritalin last friday so I'm riding the same rollercoaster as you. Hope we all get the results we long for.


Hang in there,


Michellle x

iVillage Member
Registered: 04-21-2008
Tue, 01-12-2010 - 11:18am
Welcome back, Shelley. (HUGS)

Photobucket

iVillage Member
Registered: 03-25-2008
Tue, 01-12-2010 - 1:04pm

Adderall may just not be the right medication for him. Our son also had the meltdowns as Adderall wore off and would go into random rages -- one second, playing happily in the pool with dad and for no reason, screaming at dad the next. Adderall's nickname is "Maderall." Our son is now on Concerta and we don't see any side effects as it wears off ... just a return to the hyperactivity and lack of focus.

Good luck! Hope you're able to find a solution that works for everyone.

Michelle

iVillage Member
Registered: 07-10-2007
Wed, 01-13-2010 - 10:10am

Thank you all for the feedback and reassurement.

Photo Sharing and Video Hosting at Photobucket
iVillage Member
Registered: 06-10-2007
Wed, 01-13-2010 - 11:22am
Considering his age, and the med issue, I would contact a Psychiatrist for meds. They know so much more about them, and are alot better at dealing with issues.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 07-10-2007
Wed, 01-20-2010 - 12:07pm

Just wanted to thank you all again.

Photo Sharing and Video Hosting at Photobucket
iVillage Member
Registered: 01-23-2010
Sat, 01-23-2010 - 10:25am

Hi i'm new too!


my daughter has been just diagnosed and put on strattera she is 9 has tic disorder,adhd,and behavioral problems, she attacks me and scares me all the time, she is aggressive daily, weekends seem to be the worse! him at breaking point also and am on antidepressants, my husband her stepdad is not helping as he too flares up with rage when she does, he hates how she reacts to me. sworn at pushed kicked things thrown at me! i often just leave her to calm down, but when she hurts me i end up shouting at her not too! she was in the kitchen just now having a outburst i had to remove her for fear she would break something! so that went down well! not!


i might take up alcoholism soon!.....lol

iVillage Member
Registered: 06-10-2007
Sat, 01-23-2010 - 10:41am

Glad you saw a Psych and hope the Concerta works.


Strattera is not a med that can be "taken in the evenings" It is NOT a booster med, and has to be taken everyday. The dose is started small, and worked up to Target.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

iVillage Member
Registered: 03-25-2008
Sat, 01-23-2010 - 11:32pm

Good luck with the Concerta! We haven't seen rebound on it the way our son did with Adderall, so hopefully you'll have the same results. If you find you need a booster med to get through the remainder of the day, you can add a small dosage of Ritalin. That's what our son's psychiatrist added to get him through a sports class later in the day.

Good luck!

Pages